Alert archive / Idaho / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 35, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Aug 14, 2014, 3:47 PM MDT for Bingham County, Bonneville County, Caribou County, Idaho. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2014, 3:47 PM MDT (21:47 UTC)
- Expired
- Aug 14, 2014, 4:15 PM MDT
- In force
- 28 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
Counties Bingham County, ID, Bonneville County, ID, Caribou County, ID
The radar
The Pocatello radar (KSFX), 98 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.8 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
722 WUUS55 KPIH 142147 SVRPIH IDC011-019-029-142215- /O.NEW.KPIH.SV.W.0035.140814T2147Z-140814T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO ID 347 PM MDT THU AUG 14 2014 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME SOUTHEASTERN BINGHAM COUNTY IN SOUTHEAST IDAHO... SOUTH CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO... NORTH CENTRAL CARIBOU COUNTY IN SOUTHEAST IDAHO... * UNTIL 415 PM MDT * AT 345 PM MDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER EXTREME NORTH CENTRAL CARIBOU COUNTY...OR 23 MILES NORTH OF SODA SPRINGS...AND MOVING NORTHEAST AT 20 MPH. * LOCATIONS THAT COULD BE AFFECTED INCLUDE... BLACKFOOT RESERVOIR... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF ON OR NEAR BLACKFOOT RESERVOIR...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM! STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7. && LAT...LON 4330 11144 4308 11118 4289 11161 4300 11172 TIME...MOT...LOC 2147Z 231DEG 19KT 4300 11157 $$ VALLE
1 follow-up statement
006 WWUS55 KPIH 142209 SVSPIH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 409 PM MDT THU AUG 14 2014 IDC011-019-029-142218- /O.EXP.KPIH.SV.W.0035.000000T0000Z-140814T2215Z/ CARIBOU ID-BINGHAM ID-BONNEVILLE ID- 409 PM MDT THU AUG 14 2014 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BONNEVILLE... EXTREME SOUTHEASTERN BINGHAM AND NORTH CENTRAL CARIBOU COUNTIES WILL EXPIRE AT 415 PM MDT... AT 408 PM MDT...WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED THE WARNING NEAR THE BLACKFOOT RESERVOIR HAS WEAKENED. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT FOR THUNDERSTORMS NEAR THE PALISADES RESERVOIR. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7. && LAT...LON 4330 11144 4308 11118 4289 11161 4300 11172 TIME...MOT...LOC 2208Z 231DEG 19KT 4307 11145 $$ VALLE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 1:50 PM MDT, 1 hour 57 minutes earlier.
Area forecast discussion, Aug 14, 1:50 PM MDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 150 PM MDT THU AUG 14 2014 .DISCUSSION...THE PERSISTENT UPPER LOW WAS LOCATED OVER THE COLUMBIA GORGE THIS AFTN...AND EXPECTED TO FILL AND MOVE TO NC MT ON SATURDAY. MOST OF THE MONSOON MOISTURE HAS MOVED OFF TO THE NORTH AND EAST...BUT ENOUGH MOISTURE LINGERS TO FUEL SHOWERS/TSTMS OVER THE FCST AREA. GREATEST COVERAGE WILL BE IN THE EAST AND NORTH PARTS OF THE FCST AREA. SOME TSTMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL...ESPECIALLY LATE THIS AFTN. ACTIVITY WILL DIMINISH THIS EVENING OVER THE WESTERN PARTS AND THE SNAKE RIVER PLAIN... BUT CONTINUE NEAR THE WY AND MT BORDERS. ON FRIDAY...DRIER AIR BECOMES MORE DOMINANT. THIS WILL LIMIT ACTIVITY TO ONLY ISOLD TSTMS IN THE CENTRAL MTNS AND EASTERN HIGHLANDS. BY SATURDAY...THE UPPER LOW MOVES FAR ENOUGH AWAY TO LIMIT ACTIVITY TO ALONG THE DIVIDE. WEAK UPPER RIDGING SETS UP FOR THE REST OF THE WEEKEND AND PERSISTS THRU TUE. THIS WILL RESULT IN DRY CONDITIONS AND WARMER TEMPS THRU TUE. BY WED...THE PATTERN SHOWS SIGNS OF CHANGE. THE NORTHERN STREAM BEGINS TO SAG SOUTHWARD INTO THE PAC NW...AND SUGGEST COOLER TEMPS FOR WED AND THU. ALSO...THE POSSIBILITY OF SHOWERS NEAR THE DIVIDE. HEDGES && .AVIATION...UPPER LEVEL LOW IN THE PACIFIC NORTHWEST CONTINUES TO BRING MOIST UNSTABLE AIR INTO SOUTHERN/CENTRAL IDAHO. NOT MUCH IN THE WAY OF WIND UNLESS THUNDERSTORM OUTFLOW REACHES AIRDROME. GFS HAD THE BETTER INSTABILITY FORECAST...AND KSUN SHOULD BE OUT OF ANY SERIOUS THUNDERSTORM ACTIVITY. BUT KIDA AND KPIH HAVE NEGATIVE LIFTED INDICES AND CAPE GREATER THAN 300J/KG THROUGH NEARLY 15/06Z. SO HAVE EXTENDED VCTS FORECAST FOR THOSE TWO AIRPORTS AND INTRODUCED ONE UNTIL 15/00Z AT KBYI...WHEN LIFTED INDEX AND CAPE ARE NEGATIVE/ABOVE 300J/KG. SPC IS CONSIDERING A SEVERE THUNDERSTORM WATCH WITH GOOD INVERTED-V SOUNDINGS...SO HAVE PUT IN TEMPO GROUP OF TSRA ACTIVITY FOR MID- TO LATE AFTERNOON PERIOD AT THESE TWO LOCATIONS. BOTH HAVE MORE THAN 40 PERCENT CHANCE OF THUNDERSTORMS IN MOS GUIDANCE...GOOD UPPER LEVEL DIFFLUENCE...AND STABILITY PARAMETERS ALL POINT TO INTENSE AND WIDESPREAD TSRA ACTIVITY. CLEARING SHOULD TAKE PLACE TONIGHT AS THIS UPPER LEVEL LOW FINALLY GETS IN PHASE WITH A MORE NORTHERN SHORTWAVE WHICH ACTS AS A KICKER TO THE PACIFIC NORTHWEST LOW. THERE IS ALSO A POTENTIAL ROUND OF SHRA LATE TONIGHT. ONLY IMPACT TO CIG OR VSBY WOULD BE REDUCED VSBY IN TSRA. WINDS OUTSIDE OF TSRA CONTINUE LIGHT. MESSICK && .FIRE WEATHER...CLOSED UPPER LEVEL LOW LINGERING OVER THE PACIFIC NORTHWEST FOR ANOTHER 24 HOURS OR SO...THUS EXPECT MORE THUNDERSTORM ACTIVITY WITH LESS INTENSE SHOWERS. STILL...A GOOD PORTION OF THE THUNDERSTORMS WILL BRING WETTING RAINS. THE LOW...AFTER LINGERING FOR NEARLY 9 DAYS...WILL BEGIN TO MOVE OUT AS IT GETS ABSORBED BY A STRONG TROUGH MOVING THROUGH NORTHERN CANADA. AS IT CLEARS OUT FRI...DRYING DEVELOPS...ALBEIT SLOW. THE UPPER LEVEL HAS A STRONGER WESTERLY FLOW THAT WILL MEAN STRONGER WINDS THAN WE HAVE BEEN HAVING LATELY WITH WED AND THU LOOKING MUCH STRONGER FOR WIND. SLOW DRYING OF HUMIDITY AS TEMPERATURES WILL NOT SEE MUCH OF A WARM UP DESPITE MAINLY CLEAR SKIES. MESSICK && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
In the hours before
Special weather statement, Aug 14, 2:12 PM MDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 212 PM MDT THU AUG 14 2014 IDZ023-142100- CARIBOU ID-BANNOCK ID- 212 PM MDT THU AUG 14 2014 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL BANNOCK COUNTY IN SOUTHEAST IDAHO WEST CENTRAL CARIBOU COUNTY IN SOUTHEAST IDAHO UNTIL 300 PM MDT AT 210 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES SOUTHEAST OF POCATELLO..MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... INKOM... LAT...LON 4297 11194 4274 11185 4270 11235 4281 11240 TIME...MOT...LOC 2012Z 253DEG 15KT 4277 11230 HEDGES
Local storm report, Aug 14, 2:30 PM MDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
230 PM MDT THU AUG 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM HAIL 20 SE POCATELLO 42.67N 112.19W
08/14/2014 E0.25 INCH BANNOCK ID DEPT OF HIGHWAYS
&&
ADESMETLocal storm report, Aug 14, 2:31 PM MDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
231 PM MDT THU AUG 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 5 N PORTNEUF GAP 42.87N 112.34W
08/14/2014 E0.25 INCH BANNOCK ID TRAINED SPOTTER
&&
ADESMETLocal storm report, Aug 14, 2:46 PM MDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
246 PM MDT THU AUG 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 2 SSE INKOM 42.77N 112.23W
08/14/2014 E0.25 INCH BANNOCK ID TRAINED SPOTTER
&&
ADESMETLocal storm report, Aug 14, 3:39 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
339 PM MDT THU AUG 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM FLASH FLOOD POCATELLO 42.88N 112.47W
08/14/2014 BANNOCK ID COUNTY OFFICIAL
ON I-15 BETWEEN MILE MARKER 63 AND 65 1.5 INCHES OF
WARTER ON ROAD.
&&
ADESMETLocal storm report, Aug 14, 3:41 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
341 PM MDT THU AUG 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM FLASH FLOOD INKOM 42.80N 112.25W
08/14/2014 BANNOCK ID TRAINED SPOTTER
STANDING WATER ON ROAD
&&
ADESMETThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 6:39 PM MDT | Areal Flood Advisory | PIH | Cassia | 3 hr |
| Aug 13, 7:36 PM MDT | Areal Flood Advisory | PIH | Cassia, Oneida | 3 hr |
| Aug 13, 7:41 PM MDT | Special Weather Statement | PIH | Bingham | 64 min |
| Aug 13, 10:45 PM MDT | Special Weather Statement | PIH | Minidoka | 60 min |
| Aug 13, 11:56 PM MDT | Special Weather Statement | PIH | Cassia | 64 min |
| Aug 14, 12:51 AM MDT | Special Weather Statement | PIH | Bannock, Bingham, Jefferson, Power | 84 min |
| Aug 14, 2:03 AM MDT | Special Weather Statement | PIH | Bingham, Bonneville, Jefferson, Madison | 87 min |
| Aug 14, 3:27 AM MDT | Special Weather Statement | PIH | Bannock, Bingham, Bonneville, Clark, Fremont, Jefferson and 1 more | 93 min |
| Aug 14, 2:12 PM MDT | Special Weather Statement | PIH | Bannock | 48 min |
| Aug 14, 2:46 PM MDT | Areal Flood Advisory | PIH | Bannock, Bingham, Caribou, Power | 3 hr |
| Aug 14, 3:05 PM MDT | Flash Flood Warning | PIH | Bannock | 3 hr |
| Aug 14, 3:22 PM MDT | Flash Flood Warning | PIH | Cassia, Oneida, Power | 3 hr |
| Aug 14, 3:36 PM MDT | Severe Thunderstorm Warning | PIH | Cassia, Power | 39 min |
| Aug 14, 3:55 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville | 35 min |
| Aug 14, 4:04 PM MDT | Areal Flood Advisory | PIH | Bonneville, Caribou | 116 min |
| Aug 14, 4:38 PM MDT | Special Weather Statement | PIH | Bannock | 52 min |
| Aug 14, 4:52 PM MDT | Special Weather Statement | PIH | Caribou | 23 min |
| Aug 14, 5:29 PM MDT | Areal Flood Advisory | PIH | Cassia | 2 hr |
Nearby
Severe Thunderstorm Warnings in Idaho, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.